Multiple positive solutions for nonlinear dynamical systems on a measure chain. (English) Zbl 1045.39007

Authors’ summary: We consider the following dynamical system on a measure chain: \[ u_1^{\Delta\Delta}(t)+f_1(t,u_1(\sigma(t)),u_2(\sigma(t)))=0, \quad t\in [a,b], \]
\[ u_2^{\Delta\Delta}(t)+f_2(t,u_1(\sigma(t)),u_2(\sigma(t)))=0, \quad t\in [a,b], \] with the Sturm-Liouville boundary value conditions \[ \alpha u_i(a)-\beta u_i^{\Delta}(a)=0, \gamma u_i(\sigma(b))+\delta u_i^\Delta(\sigma(t))=0, \;\text{ for}\;i=1,2. \] Some results are obtained for the existence of three positive solutions of the above problem by using Leggett-Williams fixed point theorem.


39A11 Stability of difference equations (MSC2000)
39A12 Discrete version of topics in analysis
34B24 Sturm-Liouville theory
Full Text: DOI


[1] Agarwal, R.; Bohner, M., Quadratic functionals for second order matrix equations on time scales, Nonlinear anal. TMA, 33, 675-692, (1998) · Zbl 0938.49001
[2] Agarwal, R.; Bohner, M., Basic calculus on time scales and some of its applications, Results math., 35, 3-22, (1999) · Zbl 0927.39003
[3] Agarwal, R.; Bohner, M.; Wong, P., Sturm – liouville eigenvalue problems on time scales, Appl. math. comput., 99, 153-166, (1999) · Zbl 0938.34015
[4] Ahlbrandt, C.; Peterson, A., Discrete Hamiltonian systems: difference equations, continued fractions, and Riccati equations, (1996), Kluwer Academic Publishers Boston · Zbl 0860.39001
[5] B. Aulbach, S. Hilger, Linear dynamic processes with inhomogeneous time scale, in: Nonlinear Dynamics and Quantum Dynamical Systems, Akademie Verlag, Berlin, 1990. · Zbl 0719.34088
[6] Bohner, M.; Peterson, A., Dynamic equations on time scales: an introduction with applications, (2001), Birkhauser Boston, MA · Zbl 0978.39001
[7] Bohner, M.; Peterson, A., Advances in dynamic equations on time scales, (2003), Birkhauser Boston, MA · Zbl 1025.34001
[8] Chyan, C.J.; Henderson, J., Eigenvalue problems for nonlinear differential equations on a measure chain, J. math. anal. appl., 245, 547-559, (2000) · Zbl 0953.34068
[9] Deimling, K., Nonlinear functional analysis, (1985), Springer New York · Zbl 0559.47040
[10] Erbe, L.; Hilger, S., Sturmian theory on measure chains, Differential equations dynamical systems, 1, 223-246, (1993) · Zbl 0868.39007
[11] Erbe, L.H.; Hu, S.; Wang, H., Multiple positive solutions of some boundary value problems, J. math. anal. appl., 184, 640-648, (1994) · Zbl 0805.34021
[12] Erbe, L.; Peterson, A., Green’s functions and comparison theorems for differential equations on measure chains, dynamics continuous, Discrete impulsive systems, 6, 121-137, (1999) · Zbl 0938.34027
[13] Erbe, L.; Peterson, A., Positive solutions for a nonlinear differential equation on a measure chain, Math. comput. modelling, 32, 5-6, 571-585, (2000) · Zbl 0963.34020
[14] Erbe, L.H.; Tang, M., Existence and multiplicity of positive solutions to nonlinear boundary value problems, Differential equations dynamical systems, 4, 313-320, (1996) · Zbl 0868.35035
[15] Guo, D.; Lakshmikantham, V., Nonlinear problems in abstract cones, (1988), Academic Press San Diego · Zbl 0661.47045
[16] Hilger, S., Analysis on measure chains—A unified approach to continuous and discrete calculus, Results math., 18, 18-56, (1990) · Zbl 0722.39001
[17] Kelley, W.; Peterson, A., Difference equations: an introduction with applications, (1991), Academic Press New York
[18] Krasnoselskii, M., Positive solutions of operator equations, (1964), Noordhoff Groningen
[19] Lakshmikantham, V.; Sivasundaram, S.; Kaymakcalan, B., Dynamic systems on a measure chain, (1996), Kluwer Academic Publishers Boston · Zbl 0869.34039
[20] Leggett, R.W.; Williams, L.R., Multiple positive fixed points of nonlinear operators on ordered Banach spaces, Indiana univ. math. J., 28, 673-688, (1979) · Zbl 0421.47033
[21] Shi, Y.; Chen, S., Spectral theory of second order vector difference equations, J. math. anal. appl., 239, 195-212, (1999) · Zbl 0934.39002
[22] J.P. Sun, W.T. Li, H.R. Sun, Positive solutions for Sturm-Liouville boundary value problems on a measure chain, submitted.
[23] Wang, H., On the existence of positive solutions for semilinear elliptic equations in the annulus, J. differential equations, 109, 1-7, (1994) · Zbl 0798.34030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.